Alert archive / Texas / Tornado Warnings in 1997

Tornado Warning 48, NWS San Angelo, TX

June 14, 1997Runnels County, Texas

NWS San Angelo, TX issued this tornado warning at Jun 14, 1997, 9:08 PM CDT for Runnels County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 1997, 9:08 PM CDT (02:08 UTC)
Expired
Jun 14, 1997, 9:55 PM CDT
In force
47 min
Issued by
NWS San Angelo, TX
Area
Whole counties

County Runnels County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 7:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.1 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 1997-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 1997-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4114 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1095 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
1.2
Supercell composite
7.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSJT 150209 RRA
TORSJT
TXC399-150255-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
908 PM CDT SAT JUN 14 1997

THE NATIONAL WEATHER SERVICE IN SAN ANGELO TX HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 955 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...

IN WEST CENTRAL TEXAS

   ...SOUTHERN RUNNELS COUNTY
 
AT 906 PM CDT...DOPPLER RADAR AT SAN ANGELO INDICATED A DEVELOPING
TORNADO 3 MILES NORTH OF MILES MOVING EAST NORTHEAST AT 15 MPH.

THE FOLLOWING LOCATION IS IN THE PATH OF THIS TORNADO... ROWENA AND
BALLINGER.

IF YOU ARE CAUGHT OUTSIDE... SEEK SAFETY IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT... SEEK REFUGE IN A CULVERT... DITCH OR
LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 14, 8:57 PM CDT, 11 minutes earlier.

Area forecast discussion, Jun 14, 8:57 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
900 PM CDT SAT JUN 14 1997

UNTIL 500MB LOW TO WEST OF US MOVES ELSEWHERE WE WILL HAVE A SERIES O

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:02 PM CDTSevere Thunderstorm WarningSJTCoke, Tom Green63 min
Jun 14, 7:14 PM CDTSevere Thunderstorm WarningSJTFisher76 min
Jun 14, 7:18 PM CDTTornado WarningSJTFisher77 min
Jun 14, 7:50 PM CDTFlash Flood WarningSJTSterling4 hr
Jun 14, 7:54 PM CDTTornado WarningSJTCoke, Tom Green61 min
Jun 14, 7:58 PM CDTSevere Thunderstorm WarningSJTCoke62 min
Jun 14, 8:06 PM CDTTornado WarningSJTJones64 min
Jun 14, 8:16 PM CDTTornado WarningSJTNolan64 min
Jun 14, 8:22 PM CDTFlash Flood WarningSJTCoke, Tom Green4 hr
Jun 14, 8:45 PM CDTTornado WarningSJTTaylor75 min
Jun 14, 8:47 PM CDTTornado WarningSJTJones63 min
Jun 14, 9:04 PM CDTTornado WarningSJTShackelford66 min
Jun 14, 9:30 PM CDTSevere Thunderstorm WarningSJTMenard65 min
Jun 14, 9:48 PM CDTFlash Flood WarningSJTNolan4 hr
Jun 14, 10:26 PM CDTFlash Flood WarningSJTCallahan2 hr
Jun 14, 10:37 PM CDTTornado WarningSJTBrown63 min

Nearby

Tornado Warnings in Texas, 1997Every tornado warning in 1997Tornadoes in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.